Alert archive / Wisconsin / Areal Flood Warnings in 2017
Areal Flood Warning 13, NWS La Crosse, WI
NWS La Crosse, WI issued this areal flood warning at Jul 20, 2017, 2:17 PM CDT for Jackson County, La Crosse County, Monroe County, Wisconsin. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2017, 2:17 PM CDT (19:17 UTC)
- Expired
- Jul 20, 2017, 8:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jackson County, WI, La Crosse County, WI, Monroe County, WI
The radar
The La Crosse radar (KARX), 20 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -429 J/kg
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -176 m²/s²
- 0-3 km storm-relative helicity
- -172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
003
WGUS43 KARX 201917
FLWARX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
217 PM CDT THU JUL 20 2017
WIC053-063-081-202215-
/O.NEW.KARX.FA.W.0013.170720T1917Z-170720T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
La Crosse WI-Jackson WI-Monroe WI-
217 PM CDT THU JUL 20 2017
The National Weather Service in La Crosse has issued a
* Flood Warning for...
La Crosse County in west central Wisconsin...
Southwestern Jackson County in west central Wisconsin...
Central Monroe County in west central Wisconsin...
* Until 515 PM CDT
* At 216 PM CDT, local law enforcement reports numerous roads remain
closed due to flooding, especially in southern Monroe county.
Highway 27 south of Sparta to Melvina remains closed.
Additionally, the La Crosse River is experiencing flooding from
Sparta to La Crosse.
* Some locations that will experience flooding include...
La Crosse, Sparta, Onalaska, Holmen, West Salem, Bangor, Cashton,
North Bend, Dakota, Cataract, Brice Prairie, French Island,
Franklin, Medary, Leon, Portland, Burns, Norwalk and Rockland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4374 9032 4373 9125 4378 9124 4384 9128
4392 9136 4394 9136 4398 9142 4399 9132
4403 9134 4407 9131 4406 9128 4407 9127
4405 9122 4409 9120 4408 9115 4425 9115
4425 9117 4430 9117 4415 9086
$$
AJ1 follow-up statement
701
WGUS43 KARX 201933
FLWARX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
233 PM CDT THU JUL 20 2017
WIC053-063-081-210115-
/O.EXT.KARX.FA.W.0013.000000T0000Z-170721T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
La Crosse WI-Jackson WI-Monroe WI-
233 PM CDT THU JUL 20 2017
The National Weather Service in La Crosse has extended the
* Flood Warning for...
La Crosse County in west central Wisconsin...
Southwestern Jackson County in west central Wisconsin...
Central Monroe County in west central Wisconsin...
* Until 815 PM CDT
* At 230 PM CDT, local law enforcement reports numerous roads remain
closed due to flooding, especially in southern Monroe county.
Highway 27 south of Sparta to Melvina remains closed.
Additionally, the La Crosse River is experiencing flooding from
Sparta to La Crosse.
* Some locations that will experience flooding include...
La Crosse, Sparta, Onalaska, Holmen, West Salem, Bangor, Cashton,
North Bend, Dakota, Cataract, Brice Prairie, Franklin, Medary,
Leon, Portland, Burns, Norwalk and Rockland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4374 9032 4373 9125 4378 9124 4384 9128
4392 9136 4394 9136 4398 9142 4399 9132
4403 9134 4407 9131 4406 9128 4407 9127
4405 9122 4409 9120 4408 9115 4425 9115
4425 9117 4430 9117 4415 9086
$$
AJWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this areal flood warning went out at Jul 20, 12:28 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 20, 12:28 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1228 PM CDT Thu Jul 20 2017
.UPDATE...
Issued at 1150 AM CDT Thu Jul 20 2017
After assessing rainfall potential for Friday into early Saturday
morning, decided to pull the trigger on a Flash Flood Watch valid
Noon Friday through 9 am Saturday. Expecting scattered storms to
upscale during the day Friday with increasing moisture transport
This complex then looks to drop southeast into moisture-
rich/CAPE pool. Lots of flooding/damage from last night's heavy
rain, coupled with possible additional 1 to 3 inches/locally
higher amounts, prompted this headline decision.
&&
.SHORT TERM...(Today and tonight)
Issued at 245 AM CDT Thu Jul 20 2017
Showers/storms on the nose of the low-level jet/stronger moisture
transport producing locally heavy rainfall will continue to shift
eastward as the low-level jet veers early this morning. Otherwise,
it should be a pretty quiet day as the low-level surface boundary
gets shifted southward again. Could not rule out a stray
shower/storm, especially farther south closer to the boundary, but
anything would be isolated. It will still be warm and quite
humid, especially across southern areas closer to the boundary
with highs in the 80s.
Another potential severe event/heavy rain event still appears on
track for Friday. Storms should fire across the northern plains
Thursday night in advance of an upper shortwave trough north of the
surface boundary. Sustained low-level warm advection and increasing
moisture transport north of the surface boundary will help focus
redevelopment of storms as they progress eastward out of the plains
through the day. Once again, the storms likely will focus on the
edge of the stronger instability which will cut across the area.
Deep layer 0-6 km shear around 40 kts would support a severe threat,
including hail and damaging winds. Showers/storms should continue
into Friday night ahead of a weak surface low with continued
moisture transport on the nose of the low-level jet before it veers
westerly and helps end to the precip.
The environment will remain very favorable for heavy rainfall during
this time with seasonably high precipitable water values and very
deep warm cloud depths exceeding 4 km. With a few inches of rain
having fallen in some areas already this week, will have to
carefully watch for flash flood potential Friday/Friday night. See
the hydrology section for more details below.
Confidence is lower in the placement of surface features on Saturday
in the wake of the convection Friday night. Some showers/storms
could linger at least into Saturday morning, though. A strong
upper shortwave trough approaching from the northwest could help
to trigger additional scattered storms in the afternoon and
evening over parts of the area with some potential for strong
storms.
.LONG TERM...(Friday through Wednesday)
Issued at 245 AM CDT Thu Jul 20 2017
A cooler and drier airmass will begin to advect into the area on
Sunday as northwest flow aloft sets up with surface high building
in from the northwest. With upper troughing digging into the
northern Great Lakes, a few showers or storms could develop on
Sunday.
Otherwise, Monday and Tuesday right now look dry under the influence
of high pressure, with highs in the 70s to low 80s.
As the ridge slides eastward by the middle of the week, deeper
moisture will surge northward again as the upper flow pattern
becomes more zonal, with some potential for showers/storms pending
timing of weak embedded upper waves.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1228 PM CDT Thu Jul 20 2017
Other than some sct diurnal cumulus in the 2000-3000 ft range,
generally good VFR expected this afternoon into this evening with
the area between weather systems. The recent rains coupled with
light winds and mostly clear skies, introduced some late night early
morning MVFR BR at both KRST/KLSE. Will have to watch KLSE for
potential of IFR cigs/vsbys in some thicker BR/FG in the 10-13z time
frame. There may be more of a bkn mid cloud deck spreading across
the area after about 09z, so did not include denser BR/FG mention at
KLSE at this time. Mixed signal among models on convection potential
Fri morning, with some much more robust than others. The variability
lowers confidence for TSRA in the last 3 to 6 hrs of the taf period.
Included a -SHRA mention, but given the lesser confidence, left the
VCTS/CB mentions out for now. Great chances of TSRA impacting the
taf sites trending to be later Fri afternoon/night.
&&
.HYDROLOGY...
Issued at 555 AM CDT Thu Jul 20 2017
Locally heavy rainfall overnight, locally in excess of 6 inches,
has occurred over parts of western Wisconsin and far southeast
Minnesota with flooding continuing early this morning. Gradually
improving conditions are expected with much of the rain done for
the day.
The rainfall has caused rises on some area rivers, including the
Trempealeau and the Kickapoo, with some locations along these rivers
already at or expected to reach flood stage. The Kickapoo River
at Ontario is peaking in major flood stage with some additional
locations expected to crest near moderate flood stage.
Additional locally heavy rainfall is expected Friday into Friday
night. With several inches of rain having already fallen this week
in some spots, these areas will be particularly susceptible to flash
flooding with more heavy rain. Although there is some uncertainty
where the heaviest rain will occur, the highest chances look to be
south of I-94 at this point. Additional rises and flooding on area
rivers/streams are expected.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch from Friday afternoon through Saturday morning
for WIZ032>034-041>044-053>055-061.
MN...Flash Flood Watch from Friday afternoon through Saturday morning
for MNZ079-086>088-094>096.
IA...Flash Flood Watch from Friday afternoon through Saturday morning
for IAZ009>011-030.
&&
UPDATE...DAS
SHORT TERM...JM
LONG TERM...JM
AVIATION...04
HYDROLOGY...JMHazardous weather outlook, Jul 20, 3:52 AM CDT, 10 hours 25 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 352 AM CDT Thu Jul 20 2017 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-211200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 352 AM CDT Thu Jul 20 2017 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Thunderstorms are likely early this morning with continued flooding across parts of southeast Minnesota and western Wisconsin. A few additional thunderstorms are possible this afternoon and again overnight tonight mainly south of Interstate 94. Heat indices may reach 95 to 100 across northeast Iowa into southwest Wisconsin this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are likely Friday into Friday night. Locally heavy rainfall is expected, with damaging wind gusts and large hail possible. Flash flooding is possible in areas that receive repeated thunderstorms. Rises on some area rivers and streams are expected, with flooding along rivers where heavier rainfall occurs. Scattered thunderstorms are possible Saturday into Saturday evening. A few storms may be severe with locally heavy rainfall, strong winds, and hail. Heat indices may reach 95 to 100 across northeast Iowa into southwest Wisconsin on Saturday afternoon. Isolated thunderstorms are possible Sunday and again on Wednesday. It is too early to discern any severe threats at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested Friday afternoon and evening. Rainfall and flooding reports are appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. JAM
In the hours before
Local storm report, Jul 20, 10:21 AM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
1021 AM CDT THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 AM HEAVY RAIN 1 SE LA CROSSE 43.81N 91.22W
07/20/2017 M6.00 INCH LA CROSSE WI PUBLIC
0921 AM HEAVY RAIN 1 SSE LA CROSSE 43.81N 91.22W
07/20/2017 M6.00 INCH LA CROSSE WI PUBLIC
0900 AM HEAVY RAIN 3 NW WABASHA 44.41N 92.09W
07/20/2017 M5.10 INCH WABASHA MN PUBLIC
0827 AM HEAVY RAIN 4 SSW CASHTON 43.70N 90.82W
07/20/2017 M5.50 INCH VERNON WI PUBLIC
0823 AM FLOOD BLAIR 44.30N 91.23W
07/20/2017 TREMPEALEAU WI LAW ENFORCEMENT
REPORTS OF 5 TO 6 FEET OF WATER IN BASEMENT
IN A FEW HOMES.
0823 AM FLOOD GALESVILLE 44.08N 91.36W
07/20/2017 TREMPEALEAU WI LAW ENFORCEMENT
SOME HOMES HAVE 5 TO 6 FEET OF WATER IN THE
BASEMENT.
0808 AM FLASH FLOOD SPARTA 43.94N 90.81W
07/20/2017 MONROE WI LAW ENFORCEMENT
WATER BEGINNING TO GO OVER A FEW ROADS IN
SPARTA.
0800 AM FLOOD ONTARIO 43.72N 90.59W
07/20/2017 VERNON WI PUBLIC
TOWN UNDER WATER DUE TO FLOODING ALONG
KICKAPOO RIVER...REFLECTED IN PICTURES
RECEIVED AND FROM LAW ENFORCEMENT REPORTS.
0800 AM HEAVY RAIN NELSON 44.42N 92.00W
07/20/2017 M7.00 INCH BUFFALO WI PUBLIC
0757 AM FLOOD 4 S BARRE MILLS 43.78N 91.12W
07/20/2017 LA CROSSE WI LAW ENFORCEMENT
BREIDEL COULEE ROAD WASHED OUT WHERE IT
CROSSES MORMON CREEK. BRIDGE IS INTACT BUT
WASHED OUT ON BOTH SIDES.
0754 AM HEAVY RAIN HARPERS FERRY 43.20N 91.15W
07/20/2017 M2.24 INCH ALLAMAKEE IA PUBLIC
0743 AM FLASH FLOOD YUBA 43.54N 90.43W
07/20/2017 RICHLAND WI LAW ENFORCEMENT
SANDBAGGING GOING ON IN YUBA.
0743 AM FLASH FLOOD RICHLAND CENTER 43.34N 90.38W
07/20/2017 RICHLAND WI LAW ENFORCEMENT
PINE RIVER HAS RISEN OUT OF ITS BANKS.
0715 AM HEAVY RAIN 3 SW MELROSE 44.10N 91.04W
07/20/2017 M5.60 INCH JACKSON WI TRAINED SPOTTER
0701 AM HEAVY RAIN ARCADIA 44.25N 91.49W
07/20/2017 M7.44 INCH TREMPEALEAU WI PUBLIC
0700 AM HEAVY RAIN 1 NW MOUNT ZION 43.27N 90.75W
07/20/2017 M3.18 INCH CRAWFORD WI PUBLIC
0635 AM FLASH FLOOD 2 S ROCKBRIDGE 43.42N 90.36W
07/20/2017 RICHLAND WI DEPT OF HIGHWAYS
STATE HIGHWAY 80 IS CLOSED AT COUNTY ROAD D
BECAUSE OF FLOODING ALONG THE PINE RIVER.
0635 AM HEAVY RAIN HILLSBORO 43.65N 90.34W
07/20/2017 E7.00 INCH VERNON WI PUBLIC
RELAYED VIA WKBT.
0630 AM HEAVY RAIN WABASHA 44.37N 92.05W
07/20/2017 E6.00 INCH WABASHA MN PUBLIC
GAUGE WAS NEARLY FULL AND ABOVE MARKINGS.
0625 AM HEAVY RAIN DODGE 44.13N 91.55W
07/20/2017 E6.00 INCH TREMPEALEAU WI PUBLIC
RELAYED VIA WKBT.
0621 AM HEAVY RAIN 1 N BANGOR 43.90N 90.99W
07/20/2017 M4.50 INCH LA CROSSE WI PUBLIC
0615 AM HEAVY RAIN 1 WNW PLATTEVILLE 42.74N 90.49W
07/20/2017 M2.60 INCH GRANT WI TRAINED SPOTTER
0602 AM HEAVY RAIN 3 WNW BOSCOBEL 43.16N 90.76W
07/20/2017 M6.25 INCH CRAWFORD WI PUBLIC
MEASURED IN MARIETTA.
0539 AM FLASH FLOOD 2 ESE ONALASKA 43.88N 91.17W
07/20/2017 LA CROSSE WI PUBLIC
N. KINNEY COULEE ROAD CLOSED DUE TO WASHOUTS
AND DOWNED TREES. RELAYED VIA BROADCAST
MEDIA.
0538 AM FLASH FLOOD BLAIR 44.30N 91.23W
07/20/2017 TREMPEALEAU WI LAW ENFORCEMENT
HIGHWAY 95 BETWEEN BLAIR AND THE JACKSON
COUNTY LINE CLOSED.
0537 AM FLASH FLOOD 2 WSW ROCKLAND 43.90N 90.95W
07/20/2017 LA CROSSE WI PUBLIC
COUNTY ROAD U BETWEEN BANGOR AND ROCKLAND
CLOSED DUE TO FLOODING. RELAYED VIA
BROADCAST MEDIA.
0500 AM HEAVY RAIN 3 NNW FRENCHVILLE 44.19N 91.35W
07/20/2017 M6.24 INCH TREMPEALEAU WI PUBLIC
0447 AM FLASH FLOOD 3 NNW SAINT JOSEPH 43.82N 91.06W
07/20/2017 LA CROSSE WI LAW ENFORCEMENT
TOWN OF SHELBY FIRE DEPARTMENT WAS
EVACUATING PEOPLE FROM HOMES ALONG COUNTY M
IN GREENFIELD, INCLUDING HAVING TO USE A
BOAT.
0430 AM FLASH FLOOD 4 S TUNNEL CITY 43.95N 90.56W
07/20/2017 MONROE WI LAW ENFORCEMENT
MUDSLIDE BLOCKING HIGHWAY 16 IN THE JACKSON
PASS AREA.
0426 AM FLASH FLOOD 3 WNW LA CRESCENT 43.85N 91.36W
07/20/2017 WINONA MN LAW ENFORCEMENT
MUDSLIDE AT BURNS VALLEY ROAD NEAR THE PINE
CREEK GOLF COURSE.
0400 AM FLASH FLOOD ONTARIO 43.72N 90.59W
07/20/2017 VERNON WI LAW ENFORCEMENT
MAJOR FLOODING IN ONTARIO. INTERSECTION OF
HIGHWAY 33 AND 131 CLOSED.
0326 AM FLASH FLOOD ARCADIA 44.25N 91.49W
07/20/2017 TREMPEALEAU WI BROADCAST MEDIA
REPORTS OF WATER RESCUES ONGOING IN ARCADIA.
ALL ROADS INTO ARCADIA CLOSED DUE TO
FLOODING. RELAYED VIA WKBT.
0326 AM HEAVY RAIN 1 W WEST SALEM 43.90N 91.10W
07/20/2017 M4.98 INCH LA CROSSE WI NWS EMPLOYEE
STORM TOTAL SO FAR, STILL RAINING.
0326 AM FLASH FLOOD ARCADIA 44.25N 91.49W
07/20/2017 TREMPEALEAU WI BROADCAST MEDIA
REPORTS OF WATER RESCUES ONGOING IN ARCADIA.
ALL ROADS INTO ARCADIA CLOSED DUE TO
FLOODING. RELAYED VIA WKBT.
0308 AM HEAVY RAIN 1 SW CATARACT 44.08N 90.85W
07/20/2017 M4.10 INCH MONROE WI PUBLIC
STORM TOTAL.
0255 AM FLASH FLOOD 2 NNW ONALASKA 43.92N 91.23W
07/20/2017 LA CROSSE WI LAW ENFORCEMENT
SAND LAKE ROAD WAS COMPLETELY COVERED BY
FLOOD WATERS NEAR CEDAR CREEK GOLF COURSE
AND THE INTERSECTION OF 10TH AVENUE AND
QUINCY STREET IN ONALASKA WAS FLOODED.
0246 AM FLASH FLOOD 2 S LA CROSSE 43.80N 91.24W
07/20/2017 LA CROSSE WI LAW ENFORCEMENT
SEVERAL STREETS UNDERWATER IN LA CROSSE.
0155 AM FLASH FLOOD 6 WSW BLAIR 44.26N 91.35W
07/20/2017 TREMPEALEAU WI DEPT OF HIGHWAYS
ALL LANES OF STATE HIGHWAY 95 CLOSED BETWEEN
ARCADIA AND BLAIR DUE TO FLOOD WATERS.
0120 AM FLASH FLOOD 1 NW FOUNTAIN CITY 44.13N 91.72W
07/20/2017 BUFFALO WI LAW ENFORCEMENT
STANDING WATER NEAR THE KWIK TRIP IN
FOUNTAIN CITY.
0120 AM FLASH FLOOD 2 E COCHRANE 44.23N 91.79W
07/20/2017 BUFFALO WI LAW ENFORCEMENT
COUNTY ROAD O IS UNDER 1 FT OF WATER, AND
THE ROAD IS COMPLETELY CLOSED.
0119 AM FLASH FLOOD 4 NE PICKWICK 44.02N 91.55W
07/20/2017 WINONA MN LAW ENFORCEMENT
MUDSLIDE COVERING SOUTHBOUND LANES OF US
HIGHWAY 61 AT COUNTY HIGHWAY 15.
0100 AM HEAVY RAIN 1 W WEST SALEM 43.90N 91.10W
07/20/2017 M3.43 INCH LA CROSSE WI NWS EMPLOYEE
STORM TOTAL.
1253 AM FLASH FLOOD MINNEISKA 44.19N 91.87W
07/20/2017 WINONA MN LAW ENFORCEMENT
MUDSLIDE ON US HIGHWAY 61 NEAR MINNEISKA.
1231 AM FLASH FLOOD ARCADIA 44.25N 91.50W
07/20/2017 TREMPEALEAU WI LAW ENFORCEMENT
FLASH FLOODING IN ARCADIA. NUMEROUS ROADS IN
TREMPEALEAU COUNTY UNDER 1 TO 2 FEET OF
WATER, INCLUDING PORTIONS OF US HIGHWAY 53,
STATE HIGHWAY 93, AND COUNTY HIGHWAYS D AND
T.
1145 PM HEAVY RAIN WABASHA 44.37N 92.05W
07/19/2017 E3.50 INCH WABASHA MN LAW ENFORCEMENT
ESTIMATED STORM TOTAL RAINFALL OF 3.50 TO
3.75 INCHES.
1135 PM TSTM WND DMG 1 SSE ALMA 44.31N 91.91W
07/19/2017 BUFFALO WI LAW ENFORCEMENT
POWER LINE DOWN. TIME ESTIMATED FROM RADAR.
1042 PM FLASH FLOOD 4 NNE ALMA 44.37N 91.89W
07/19/2017 BUFFALO WI LAW ENFORCEMENT
REPORT OF A MUDSLIDE ON HIGHWAY 37. NORTH OF
ALMA.
&&Local storm report, Jul 20, 10:24 AM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1024 AM CDT THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM HEAVY RAIN WINONA 44.05N 91.66W
07/20/2017 M4.65 INCH WINONA MN PUBLIC
&&
CJALocal storm report, Jul 20, 12:12 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1212 PM CDT THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HEAVY RAIN 1 E MOUND PRAIRIE 43.78N 91.42W
07/20/2017 M3.88 INCH HOUSTON MN PUBLIC
&&
CJALocal storm report, Jul 20, 12:13 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1213 PM CDT THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM FLOOD GALESVILLE 44.08N 91.36W
07/20/2017 TREMPEALEAU WI LAW ENFORCEMENT
EVACUATIONS OCCURRING ALONG WEST MILL ROAD, WHICH RUNS
ALONG LITTLE TAMARACK CREEK. FIRE DEPARTMENT IS UNDER
WATER.
&&
AJLocal storm report, Jul 20, 12:21 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1221 PM CDT THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM FLOOD 4 N FOUNTAIN CITY 44.18N 91.70W
07/20/2017 BUFFALO WI LAW ENFORCEMENT
BRIDGE WASHED OUT ON COUNTY ROAD G WHERE IT CROSSES EAGLE
CREEK, NEAR JOOS VALLEY ROAD.
&&
AJLocal storm report, Jul 20, 1:16 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
116 PM CDT THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TSTM WND DMG WONEWOC 43.65N 90.22W
07/19/2017 JUNEAU WI DEPT OF HIGHWAYS
A LOT OF DOWNED TREES REPORTED FROM THE TOWNSHIP ROAD
DEPARTMENT
&&
AJThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:02 PM CDT | Severe Thunderstorm Warning | ARX | Richland, Vernon | 58 min |
| Jul 19, 7:20 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Grant, Richland | 55 min |
| Jul 19, 8:03 PM CDT | Severe Thunderstorm Warning | ARX | Richland | 27 min |
| Jul 19, 9:44 PM CDT | Flash Flood Watch | ARX | Buffalo, Jackson, La Crosse, Monroe, Trempealeau | 9 hr |
| Jul 19, 10:15 PM CDT | River Flood Warning | ARX | Buffalo, Trempealeau | 6 days |
| Jul 19, 10:59 PM CDT | Special Weather Statement | ARX | Buffalo, Trempealeau | 61 min |
| Jul 19, 11:38 PM CDT | Flash Flood Warning | ARX | Buffalo, Trempealeau | 3 hr |
| Jul 19, 11:42 PM CDT | Special Weather Statement | ARX | La Crosse, Vernon | 48 min |
| Jul 20, 12:09 AM CDT | Severe Thunderstorm Warning | ARX | Buffalo, La Crosse, Trempealeau | 51 min |
| Jul 20, 12:39 AM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Monroe, Vernon | 34 min |
| Jul 20, 1:28 AM CDT | River Flood Warning | ARX | Monroe, Vernon | 52 hr |
| Jul 20, 2:02 AM CDT | Flash Flood Warning | ARX | Buffalo, Trempealeau | 6 hr |
| Jul 20, 2:13 AM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Trempealeau | 47 min |
| Jul 20, 2:20 AM CDT | Flash Flood Warning | ARX | Jackson, La Crosse, Monroe | 6 hr |
| Jul 20, 2:50 AM CDT | Special Weather Statement | ARX | Vernon | 40 min |
| Jul 20, 3:00 AM CDT | Flash Flood Warning | ARX | Crawford, Juneau, Richland, Vernon | 6 hr |
| Jul 20, 3:01 AM CDT | River Flood Warning | ARX | Richland, Vernon | 51 hr |
| Jul 20, 3:01 AM CDT | River Flood Warning | ARX | Richland, Vernon | 4 days |
| Jul 20, 3:01 AM CDT | River Flood Warning | ARX | Vernon | 5 days |
| Jul 20, 3:01 AM CDT | River Flood Warning | ARX | Crawford | 5 days |
| Jul 20, 3:01 AM CDT | River Flood Warning | ARX | Crawford | 7 days |
| Jul 20, 3:01 AM CDT | River Flood Warning | ARX | Crawford | 8 days |
| Jul 20, 3:03 AM CDT | River Flood Warning | ARX | Buffalo, Trempealeau | 47 hr |
| Jul 20, 8:17 AM CDT | Areal Flood Warning | ARX | Jackson, La Crosse, Monroe | 6 hr |
| Jul 20, 8:28 AM CDT | Areal Flood Warning | ARX | Buffalo, Trempealeau | 6 hr |
| Jul 20, 8:59 AM CDT | Areal Flood Warning | ARX | Crawford, Juneau, Richland, Vernon | 12 hr |
| Jul 20, 11:31 AM CDT | Flash Flood Watch | ARX | Adams, Buffalo, Crawford, Grant, Jackson, Juneau and 5 more | 40 hr |
| Jul 20, 2:26 PM CDT | Areal Flood Warning | ARX | Buffalo, Trempealeau | 6 hr |
Nearby
Areal Flood Warnings in Wisconsin, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.